MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G23860
Medical Device Problem Codes Break (1069); Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: office manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a lower leg procedure a cxi support catheter was perforated by a wire guide.The device was inserted into the anterior tibial artery via pedal approach to target the popliteal artery.The tibial trunk was highly calcified.There was no resistance during insertion or removal noted.While attempting to advance a wire guide, the catheter tip was bent, and the wire went through the tip.The device was not separated.The catheter was removed, and another of the same device was used to complete the procedure.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.
 
Event or Problem Description
Device was returned to cook on 15mar2022.The tip of the catheter was partially separated/fractured.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a lower leg procedure a cxi support catheter was perforated by a wire guide.The device was inserted into the anterior tibial artery via pedal approach to target the popliteal artery.The tibial trunk was highly calcified.There was no resistance during insertion or removal noted.While attempting to advance a wire guide, the catheter tip was bent, and the wire went through the tip.The device was not separated.The catheter was removed, and another of the same device was used to complete the procedure.Device was returned to cook on 15mar2022.The tip of the catheter was partially separated/fractured.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The used complaint device was returned to cook for investigation.The tip of the catheter was partially separated (two millimeters in length).A test wire was inserted, which exited the tip at the point of the partial separation.A document-based investigation evaluation was performed.One relevant subassembly non-conformance was noted; however, all affected product was scrapped, and there are 100% inspections in place to identify this failure mode.There have been no other reported complaints for this lot number.The product ifu instructs the user to inspect the device upon removal from the package to ensure no damage has occurred.Examination of the returned device, as well as communication with production, suggests that it is possible that the complaint device was manufactured out of specification.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing deficiency was the primary cause of this incident.The user additionally reported that the anatomy was highly calcified, which likely also contributed to the tip damage.Field action was assessed for the tip failure, and no action was warranted, as there is no increase in occurrence.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13720659
Report Number1820334-2022-00373
Device Sequence Number17345117
Product Code KRA
UDI-Device Identifier00827002238602
UDI-Public(01)00827002238602(17)241130(10)14381521
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberG23860
Device Catalogue NumberCXI-2.3-14-135-ANG2
Device Lot Number14381521
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer03/15/2022
05/24/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date03/23/2022
06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4/5 TERUMO SLENDER SHEATH; GLIDEWIRE ADVANCE, .014 WIRE
Patient Age71 YR
Patient SexMale